Byetta - page 2
by markjrn | 5,173 Views | 19 Comments
Has anyone seen any results from patients using this? It's still pretty new, but was wondering if there were any results showing up yet.... Read More
- 0Jul 31, '05 by stn2003Had a pt. the past couple days who has been newly started on Byetta- and it is very effective for him. He is still taking his glucophage in addition to it as he transitions from the po to the pen, and his glucose level has been consistent 80s ac/hs. I am interested to see if how they will change when the glucophage is stopped.
- 0Jul 31, '05 by markjrnQuote from stn2003That's pretty good. I'd be interested to know how his numbers are once the glucophage is gone too.Had a pt. the past couple days who has been newly started on Byetta- and it is very effective for him. He is still taking his glucophage in addition to it as he transitions from the po to the pen, and his glucose level has been consistent 80s ac/hs. I am interested to see if how they will change when the glucophage is stopped.
- 0Aug 4, '05 by markjrnQuote from krisssyIf it's ok with her, please let us know how she does.My friend was on Amaryl, and it only helped moderately. Her Dr. is insisting on her taking the Byetta with Glocophage, not ever dropping the Glucophage. He has had great results with Byetta as far as weight loss and complication prevention. She has decided to try it.
- 0Aug 17, '05 by markjrnQuote from krisssySo far I've heard nothing but good things about it - no cardiac complications, etc. Of course each case has to be considered individually, but so far so good, it seems.My friend is still up in the air about taking the Byetta. She is afraid it will effect her heart. She had bypass surgery some years ago. Any new informstion or patient experiences on Byetta since my last post?
- 0Jul 27, '07 by dm2I am an RN, on Byetta since approved for use in USA.
Good results with blood sugar control. Easy to use. Injecting myself was not an issueto me, but it really does not hurt: tiny little 30-31 g needle SQ. Pen is foolproof to dose
At first the refrigeration issue was a hassle, but that no longer is required after pen opened. just avoid temps over 75, I believe.......
I did lose 20 lbs at first with it: causes delayed gastric emptying, so I felt full fast. Also terrible nausea and tiredness for first month. That is not an uncommon side effect, transiently.
Byetta stimulates your own pancreas to release insulin in response to higher blood sugar of eating. If your pancreas is too far gone, Byetta can't work. There is even some research that indicates it can help stabilize islet cells to function better.
I would never give it up now, unless I could get my diabetes under control with just diet and exercise...........which help alot!!!!
- 0Jul 29, '07 by Myxel67Byetta (exenatide) is an incretin hormone (gut hormone) which is used with oral dm meds to improve blood glucose control. It slows gastric emptying, decreases hepatic glucose output, and has an effect on appetite and satiety. It seems to decrease interest in food--in my case anyway. It was actually an amazing feeling--mid meal, I thought, well I'm done here. I was surprised to see that half my meal was still on the plate.
Endos here use it often--especially to help with weight loss. There is also some evidence that it may help preserve beta cell function, so pts would benefit from starting it early in the course of DM.
- 0Jul 29, '07 by brwneyegalI was prescribed to use this about a year ago. I used it for a short time. One of the side effects are severe nausea. Actually it was explained to me as a med I was to use 30 to 1 hour before a meal to help curb my appetite. I used it for several months before I had a problem. I had an episode of my blood sugar bottoming out. I had to go to the ER because of severe veritgo, by the time I got to the hospital my blood sugar was 120 after a glass of orange juice, yogurt and a pb&j sandwich. (Scared me to death, I was baby sitting my 1yr old grandson had to call my son-in-law at work, he took me to the ER.)They told me the episode was a random episode of vertigo. It has not happened since. I am not sure it was randome vertigo or just a severe episode of hypoglycemia. Silly me did not check my blood sugar before I ate.
- 0Aug 1, '07 by classicdame GuideI am a nurse and a diabetic and have been on Byetta more than a year. It is not insulin, but is a hormone. The leason there is that more than insulin is required for us to metabolize food appropriately. Anyway, a warning: The drug rep will tell you the med will only bring BS down to a normal level. I was in the ER 3 times and admitted once for lows (the last 29) when the only medication I had used prior to the low was Byetta. The ER docs tell me they have seen this phenomena before. So tell your patients to monitor their BS frequently and drill them on signs/Sx of hypoglycemia. I know them, but live alone and could not think clearly enough to do anything except eat glucose tablets and call EMS. BS dropped from >150 to 75 in one hour, then to 29 within 5 min and in spite of 60 grams of carbs being consumed. I cut back my dose to 5 mcg and now am on Lantus as well. Much more control.